Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

June 23, 20125 counties in North Carolina

NWS Raleigh, NC issued this special weather statement at Jun 23, 2012, 4:21 PM EDT for 5 counties in North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2012, 4:21 PM EDT (20:21 UTC)
Expired
Jun 23, 2012, 5:00 PM EDT
In force
39 min
Issued by
NWS Raleigh, NC

Counties Cumberland County, NC, Hoke County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 103 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WWUS82 KRAH 232021
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EDT SAT JUN 23 2012

NCZ083>086-088-089-232100-
ANSON-CUMBERLAND-HOKE-RICHMOND-SAMPSON-SCOTLAND-
421 PM EDT SAT JUN 23 2012

...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL NORTH CAROLINA 
THROUGH 500 PM EDT...

AT 419 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
EAST OF EAST LAURINBURG... MOVING EAST AT 15 MPH. OTHER STRONG 
STORMS PRODUCING INTENSE DOWNBURST WINDS WERE DEVELOPING OVER THE 
REGION.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE... ROCKINGHAM... 
HAMLET... LAURINBURG... MAXTON... RAEFORD... HOPE MILLS... 
FAYETTEVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 56.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3485 7850 3483 7890 3488 7893 3495 7903
      3483 7919 3483 7934 3477 7933 3467 7942
      3468 7953 3480 7968 3480 7996 3499 7992
      3518 7817 3489 7814 3474 7819 3471 7811
      3455 7826
TIME...MOT...LOC 2019Z 279DEG 14KT 3475 7935

$$

GIH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 23, 3:10 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 23, 3:10 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT SAT JUN 23 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL STALL OVER EASTERN AND SOUTHERN NORTH
CAROLINA THIS AFTERNOON BEFORE DISSIPATING TONIGHT. ANOTHER STRONGER
COLD FRONT WILL MOVE IN FROM THE NORTHWEST ON MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 250 PM SATURDAY...

THIS EVENING...
SHOWERS ARE BEGINNING TO DEVELOP ALONG THE STALLED OUT FRONTAL
ZONE...WHICH STRETCHES FROM NEAR KCLT TO KPGV THIS AFTERNOON.  THE
CONVERGENCE AXIS HAS DRIFTED AND REMAINED SLIGHTLY FURTHER SOUTH
THAN MODELS PROJECTED THIS MORNING...BUT THE MOST RECENT HRRR RUNS
STILL SUGGEST A FEW ISOLATED SHOWERS/STORMS ARE POSSIBLE AROUND THE
TRIANGLE AREA.  SOUTH AND EAST OF THE TRIAD...DEWPOINTS HAVE BUDGED
VERY LITTLE TODAY... STILL HOVERING IN THE UPPER 60S TO LOWER
70S...LEADING TO MLCAPE OF 1000-2000 J/KG.  EFFECTIVE BULK SHEAR HAS
INCREASED TO AROUND 25KT...SUGGESTING A FEW SEVERE STORMS MAY BE
POSSIBLE WITH MERGING STORMS AND OUTFLOW BOUNDARIES.

TONIGHT...
STORMS WILL STEADILY DIE OFF WITH LOSS OF HEATING...BUT THE
PRESENCE OF THE DISSIPATING BOUNDARY COULD LEAD TO A FEW LINGERING
SHOWERS OR STORMS THROUGH MIDNIGHT.  WATER VAPOR IMAGERY SHOWS A
STREAM OF HIGH LEVEL MOISTURE SPREADING TOWARD THE TN VALLEY...SO
SOME CIRRUS MAY HELP TO MITIGATE FOG DEVELOPMENT.  STATISTICAL
GUIDANCE AND RH CROSS SECTIONS SUGGEST FOG IS MORE LIKELY OVER THE
COASTAL PLAIN...BUT EVEN A LITTLE DEWPOINT RECOVERY OVER THE
NORTHWEST PIEDMONT MAKES IT DIFFICULT TO PINPOINT AN EXACT AREA.
LOWS ARE EXPECTED TO BOTTOM OUT IN THE UPPER 60S TO AROUND 70.

SUNDAY...
A WEAK RETURN FLOW IS FORECAST TO DEVELOP SUNDAY AS THE STALLED
BOUNDARY WASHES OUT AND THE SURFACE HIGH OVER THE GREAT LAKES
WEAKENS AND SLIDES EAST TO THE MID ATLANTIC STATES.  A RIDGE OF LOW
LEVEL THETA E IS FORECAST TO DEVELOP OVER THE WESTERN HALF OF
NC...WHICH SHOULD LEAD TO CONVECTIVE INITIATION OVER THE HIGHER
TERRAIN BY MIDDAY. THE COMBINATION OF WEST-NORTHWESTERLY MID LEVEL
FLOW AND A A WEAK MID LEVEL TROUGH...POSSIBLY REMNANTS OF CONVECTION
OVER SD/NE TODAY....WILL HELP TO PUSH CONVECTION OFF THE HIGHER
TERRAIN AND INTO THE PIEDMONT DURING THE AFTERNOON.  THE AIRMASS
OVER CENTRAL NC WILL CONTINUE TO BE CHARACTERIZED BY TEMPS
APPROACHING 90 AND DEWPOINTS IN THE UPPER 60S...LEADING TO STRONG
DESTABILIZATION.  COMBINED WITH 25-30KT MID LEVEL FLOW...SOME
LOOSELY ORGANIZED CLUSTERING OF STORMS AND A DAMAGING WIND THREAT
SHOULD BE POSSIBLE AGAIN.  HIGHS 88-91.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
AS OF 305 PM SATURDAY...

FOR SUNDAY NIGHT: DEEPENING MID LEVEL LOW PRESSURE OVER HUDSON BAY
IN ERN CANADA WILL LEAD TO A CONTINUED PUSH OF LONGWAVE TROUGHING
DOWN THE EASTERN SEABOARD SUNDAY NIGHT... AS A COLD FRONT APPROACHES
FROM THE NW. EXPECT RESIDUAL DAYTIME CONVECTION TO PROGRESS
SOUTHEASTWARD INTO THE SOUTHERN AND EASTERN PORTION OF THE FORECAST
AREA DURING THE EVENING... LIKELY LASTING WELL INTO THE NIGHT OVER
THE SOUTHERN CWA GIVEN THE SUSTAINED DEEP LAYER SHEAR OF 25-30 KTS
AND MODEL INDICATIONS OF MODERATE ELEVATED INSTABILITY HOLDING
THROUGH THE NIGHT WITH RECOVERING SURFACE DEW POINTS. THE NAM HOLDS
AN 850 MB THETA-E RIDGE FROM THE GULF STATES NOSING INTO THE WESTERN
CAROLINAS ALONG WITH PW VALUES OVER 150% OF NORMAL. WITH THIS
FAVORABLE MOISTURE AND BASED ON THE MEAN STEERING FLOW FROM THE
WNW... STRENGTHENING PRE-FRONTAL 850 MB WINDS FROM THE SOUTHWEST AND
WEST DURING THE NIGHT... AND DIFFLUENT THICKNESSES JUST TO OUR
NORTHWEST... WE MAY SEE PERSISTENT SLOW-MOVING OR EVEN BACKBUILDING
ISOLATED STORMS IN OUR SOUTHWEST CWA WELL PAST MIDNIGHT. AT THE VERY
LEAST... THE POTENTIAL FOR MCS ACTIVITY TO OUR NORTHWEST AND NORTH
IS QUITE HIGH... AND A SHROUD OF MID AND HIGH CLOUDS RESULTING FROM
SUCH ACTIVITY IS LIKELY TO PASS OVER THE AREA OVERNIGHT. WILL GO
WITH CHANCE POPS MAINLY SOUTH/EAST OF RALEIGH IN THE EVENING...
DECREASING A BIT AND BECOMING SUPPRESSED IN FAR SOUTH CENTRAL NC
LATE. WARM LOWS OF 69-73.

FOR MONDAY/MONDAY NIGHT: AS THE TROUGH CONTINUES TO DIG DOWN THE
EASTERN STATES... OUR WIND FIELDS IMPROVE WHILE MOISTURE AND
INSTABILITY REMAIN QUITE HIGH AHEAD OF THE INCOMING COLD FRONT. THE
NAM'S DEEP LAYER SHEAR CONTINUES TO STRENGTHEN TO 35-40 KTS... AND
MLCAPE (PARTICULARLY SOUTH AND EAST OF GSO) INCREASES TO 2000-3000
J/KG WITH 30-50 METER HEIGHT FALLS AND UPPER DIVERGENCE (ASSOCIATED
WITH THE 100+ KT JET CORE CENTERED OVER MI NOSING TOWARD NC)
MAXIMIZING OVER THE SOUTHERN AND EASTERN CWA LATE IN THE DAY. LOW
LEVEL MOISTURE TRANSPORT WILL BE GREATEST OVER THE SOUTHERN HALF OF
THE FORECAST AREA AS WILL K-INDEX VALUES AND PRECIPITABLE WATER.
EXPECT SCATTERED TO NUMEROUS STORMS TO DEVELOP BY AFTERNOON...
POTENTIALLY BECOMING ORGANIZED FROM NE TO SW AHEAD OF THE FRONT...
HEADING TOWARD THE ESE OVER THE SOUTHERN/EASTERN CWA LATE AFTERNOON
THROUGH EVENING. FORECAST LOW LEVEL THERMAL PROFILES SUPPORT A RISK
OF STRONG WIND GUSTS... AND MODEL-INDICATED CAPE IN THE -10C TO -30C
LAYER SUGGESTS A RISK OF HAIL AS WELL. GOOD HEATING AHEAD OF THE
FRONT SHOULD PUSH UP HIGHS TO 89-93. LOWS 62 NORTHWEST TO 68
SOUTHEAST AS THE COLD FRONT EASES TO THE SSE INTO CENTRAL NC
OVERNIGHT. -GIH

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 110 PM SATURDAY...

FOR TUESDAY/WEDNESDAY: FOLLOWING THE ECMWF WHICH HAS BEEN VERY
CONSISTENT OF LATE... THE SURFACE FRONT SHOULD HAVE SETTLED JUST
SOUTH OF THE FORECAST AREA BY TUESDAY MORNING. THE STRONG MID LEVEL
VORTEX IS EXPECTED TO DRIFT OVER THE INTERIOR NORTHEAST STATES
TUESDAY BEFORE WOBBLING TO THE NNE INTO SOUTHEAST QUEBEC ON
WEDNESDAY (THE ECMWF HAS BEEN TRENDING JUST SLIGHTLY FASTER WITH
THIS LOW IN RECENT RUNS)... AND THIS WILL KEEP DRY MID LEVEL
NORTHWESTERLY FLOW OVER NC THROUGH MID WEEK. COOL CANADIAN-SOURCE
SURFACE HIGH PRESSURE AND A CORRESPONDING 850 MB ANTICYCLONE
INITIALLY OVER SOUTHEAST WI WILL DRIFT INTO THE OHIO VALLEY AND
BUILD INTO NC FROM THE NORTHWEST... YIELDING PLENTY OF SUNSHINE AND
SEASONABLE TO SLIGHTLY COOL TEMPS BOTH DAYS. THICKNESSES ARE
PROJECTED TO BE BELOW NORMAL... BY 25-30 METERS TUESDAY AND 15-20
METERS WEDNESDAY... EQUATING TO HIGHS IN THE LOW-MID 80S TUESDAY AND
MID-UPPER 80S WEDNESDAY.

FOR THURSDAY THROUGH SATURDAY: THE DEEP MID LEVEL TROUGH SHIFTS OFF
THE EAST COAST BEGINNING THURSDAY... WITH STEADILY RISING HEIGHTS
OVER NC THROUGH LATE WEEK AS THE MID LEVEL ANTICYCLONE OVER THE MID
MISS RIVER VALLEY THURSDAY SHIFTS ESE TO OVER THE SOUTHEAST STATES
BY SATURDAY. STILL ANTICIPATE THAT THIS WILL BE A LARGELY DRY
PERIOD... WITH WARM MID LEVELS AND LITTLE OPPORTUNITY TO TAP INTO A
SOURCE OF MOISTURE. BUT THE SURFACE HIGH WILL BE QUICKLY WEAKENING
BY EARLY THURSDAY WITH QUICK LOWER-TROPOSPHERIC WARMING AND LEE
TROUGH DEVELOPMENT... WHICH REMAINS IN PLACE (ACCORDING TO THE
ECMWF) THROUGH SUNDAY. EXPECT AT LEAST ISOLATED STORMS TO DEVELOP
EACH AFTERNOON THROUGH EARLY EVENING... AND COVERAGE MAY INCREASE BY
SATURDAY AS THE ECMWF SHOWS THE WESTERLIES DIPPING A BIT FURTHER
SOUTH TOWARD THE NC (AS THE VORTEX NOW OFF THE PACIFIC NORTHWEST
EVENTUALLY PUSHES ACROSS ONTARIO AND JAMES BAY)... LEADING TO
IMPROVING SHEAR TO SUPPORT MORE ORGANIZED CONVECTION. NEAR-NORMAL
THICKNESSES THURSDAY WARM UP TO 15-25 METERS ABOVE NORMAL BY
SATURDAY AND BOTH THE ECMWF AND GFS TAKE 850 MB TEMPS OVER 25C...
THUS TEMPS SHOULD REACH THE MID-UPPER 90S -- AND POTENTIALLY NEAR
100 -- BY THE WEEKEND. (SEE CLIMATE SECTION BELOW FOR HIGH TEMP
RECORDS.)

A SIDE NOTE... THE NATIONAL HURRICANE CENTER CONTINUES TO MONITOR
DEVELOPING LOW PRESSURE OVER THE GULF OF MEXICO. PREFERRING A TRACK
CLOSER TO THE ECMWF/NAM (RATHER THAN THE OP GFS WHICH IS ALONE
TAKING THE LOW EASTWARD OVER FL)... THE NHC EXPECTS IT TO DRIFT
SLOWLY WEST THEN TAKE A MORE NORTHWESTERLY TRACK INTO THE NORTHWEST
GULF BY MID TO LATE NEXT WEEK. THIS TRACK WOULD MEAN NO IMPACT FOR
NC... BUT BASED ON THE INHERENT UNCERTAINTY AT THIS RANGE... PEOPLE
SHOULD KEEP AN EYE ON THE EVOLUTION OF THIS SYSTEM OVER THE NEXT
SEVERAL DAYS. -GIH

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 140 PM SATURDAY...

THERE IS A MIX OF SUN AND CLOUDS ACROSS CENTRAL NC TODAY WITH DECKS
AT 2-3K FT AND ALSO JUST ABOVE 10K FT.  A STALLED OUT AND WEAKENING
FRONTAL ZONE STRETCHES FROM KCLT TO KPGV...WITH LIGHT
NORTH-NORTHEASTERLY SURFACE WINDS NORTH OF THE BOUNDARY AND
SOUTHERLY FLOW TO THE SOUTH.  SHOWERS AND STORMS ARE EXPECTED TO
BEGIN DEVELOPING THE VICINITY OF THIS BOUNDARY BY 19Z AND SPREAD
EASTWARD DURING THE EVENING HOURS.  THUS...KFAY AND KRWI WILL HAVE
THE HIGHEST PROBABILITY OF OF CONVECTION AND ADVERSE AVIATION
CONDITIONS THIS EVENING.  CONDITIONS SHOULD IMPROVE AFTER 00Z AND
STORMS WEAKEN AND DRIFT OFF TO THE SOUTHEAST.

ABUNDANT LOW LEVEL MOISTURE WILL CONTINUE THE CHANCE OF LOW CLOUDS
AND/OR FOG OVERNIGHT...AND MODELS SUGGEST FOG MAY BE MORE OF A
THREAT OVER THE COASTAL PLAIN THROUGH SUNRISE SUNDAY MORNING.  AT
THIS TIME IS IS UNCERTAIN HOW LOW VSBYS WILL DROP...BUT CONFIDENCE
OF AT LEAST MVFR CONDITIONS IS HIGHEST KFAY AND KRWI.

SHOWERS AND STORMS ARE EXPECTED ONCE AGAIN SUNDAY AFTERNOON...MOST
NUMEROUS OVER WESTERN NC AND MAINLY DURING THE AFTERNOON.

OUTLOOK...
VFR CONDITIONS ARE GENERALLY EXPECTED SUNDAY INTO EARLY/MID NEXT
WEEK. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS/STORMS AND
EARLY MORNING SUB-VFR VISIBILITIES WILL BE POSSIBLE THROUGH
MONDAY NIGHT.

&&

.CLIMATE...

UPCOMING HIGH TEMPERATURES RECORDS AND YEAR THE RECORD WAS LAST SET:

JUNE 29 (FRIDAY)--
RDU: 101 (1945)
GSO: 99 (1959)
FAY: 105 (1931)

JUNE 30 (SATURDAY)--
RDU: 102 (1959)
GSO: 101 (1959)
FAY: 101 (1959)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BSD/HARTFIELD
NEAR TERM...SMITH
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...SMITH
CLIMATE...HARTFIELD
Hazardous weather outlook, Jun 23, 10:41 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1041 AM EDT SAT JUN 23 2012

NCZ011-026>028-038>043-073>078-083>086-088-089-241445-
HALIFAX-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1041 AM EDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL ARE EXPECTED THIS AFTERNOON
AND EVENING... MAINLY SOUTH OF HIGHWAY 64. SOME OF THESE STORMS
MAY BECOME STRONG TO SEVERE... WITH THE PRIMARY THREAT OF DAMAGING
WINDS AND HAIL TO THE SIZE OF PENNIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON
SUNDAY AND MONDAY AFTERNOON ACROSS ALL OF CENTRAL NORTH CAROLINA.
A FEW STORMS MAY BECOME STRONG TO SEVERE... WITH A PRIMARY THREAT
OF DAMAGING WINDS AND HAIL.

NCZ007>010-021>025-241445-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-
1041 AM EDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON
SUNDAY AND MONDAY AFTERNOON ACROSS ALL OF CENTRAL NORTH CAROLINA.
A FEW STORMS MAY BECOME STRONG TO SEVERE... WITH A PRIMARY THREAT
OF DAMAGING WINDS AND HAIL.

In the hours before

Special weather statement, Jun 23, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EDT SAT JUN 23 2012

NCZ083>086-088-089-232100-
ANSON-CUMBERLAND-HOKE-RICHMOND-SAMPSON-SCOTLAND-
421 PM EDT SAT JUN 23 2012

...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL NORTH CAROLINA
THROUGH 500 PM EDT...

AT 419 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
EAST OF EAST LAURINBURG... MOVING EAST AT 15 MPH. OTHER STRONG
STORMS PRODUCING INTENSE DOWNBURST WINDS WERE DEVELOPING OVER THE
REGION.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE... ROCKINGHAM...
HAMLET... LAURINBURG... MAXTON... RAEFORD... HOPE MILLS...
FAYETTEVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 56.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3485 7850 3483 7890 3488 7893 3495 7903
      3483 7919 3483 7934 3477 7933 3467 7942
      3468 7953 3480 7968 3480 7996 3499 7992
      3518 7817 3489 7814 3474 7819 3471 7811
      3455 7826
TIME...MOT...LOC 2019Z 279DEG 14KT 3475 7935

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:17 PM EDTSpecial Weather StatementRAHSampson43 min
Jun 23, 4:55 PM EDTSpecial Weather StatementRAHCumberland, Hoke, Richmond, Sampson, Scotland65 min
Jun 23, 5:21 PM EDTSevere Thunderstorm WarningRAHCumberland54 min
Jun 23, 6:08 PM EDTSpecial Weather StatementRAHSampson52 min
Jun 23, 6:57 PM EDTSpecial Weather StatementRAHBladen63 min
Jun 23, 7:38 PM EDTSpecial Weather StatementRAHWayne67 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.